Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
December 21, 2006

Hypoglycemia, Insulin

Question from San Antonio, Texas, USA:

I have a four year old daughter who was diagnosed in August 2004. Even though that was quite a while ago, I still get confused sometimes on when I need to give her NovoLog. I was told it should be within an hour after she eats. On several occasions, I did that and about an hour later, her sugar was low. I have another child also so I'm not sure if it's just because she plays with her or if I shouldn't have given her the amount of insulin given. I've read a lot of information and still can't seem to figure it out.

Answer:

In most cases, rapid acting insulin (Humalog, NovoLog or Apidra) should be given at the time of the meal — or in small children, immediately after the meal. If you are unsure of how to dose or give the insulin, you would certainly benefit from sitting down with a diabetes educator to complete some comprehensive diabetes education. Please contact your diabetes physician and get this arranged.

MSB